Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Developed swelling under shoulder blade, have spasms, loose motions. On multivitamin. Worry? Treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9071 Questions
Recently, I developed swelling under my right shoulder blade (back) due to a muscle injury and I have spasms. Worrying about the Diagnostic Mamogram, which turned out excellent, I lost some weight. I began to eat three meals a day (Mostly Healthy foods, and some fried foods) and I gained my weight back; however, I was experiencing loose stools in the morning only and some light headenesses during the morning. It would subside after lunch. I tried to regulate my bm by taking a probiotic, and vitamin B12 along with my regular multivitamin. The next day, the dierreha really set in. For the past two days, I have been on a bland diet of potatoes, toasts, cheerios, baked chichen without seasoning. This morning the dierreaha was not severe. For the past two days I have not been lightheaded. I do not have pain, There is no blood. Yet, the stools are brown and a little slick. Blood tests came back Fine. While worrying Christmas through XXXXXXX 2, I would wake up really hungry in the morning, but that has subsided also. I only go to the bathroom twice in the morning and I actually feel good afterwards - no weakness, or light headness. Did I worry myself into this state? What can I do now? I am a Healthy active 42 year old woman.
Posted Thu, 3 May 2012 in Back Pain
Answered by Dr. Praveen Tayal 4 hours later

Thanks for posting your query.

Mild diarrhea with normal blood and other tests might be due to irritable bowel which gets precipitated by stress and anxiety.
Try to do some dietary changes and lifestyle modifications for relief. Reduce Caffeine, Alcohol, Dairy products, Fatty foods, Artificial sweeteners.
You can use some over the counter drugs like pepto bismol, tums, imodium, entrocalm, etc for symptomatic relief.
For muscle injury and spasms, you need oral musce relaxants and mild pain killers. You can get the appropriate medicines prescribed from your orthopedician. Till then avoid overhead activities and lifting any weights. Doing a hot fomentation and applying a local analgesic gel will be helpful.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Please accept my answer in case you do not have further queries.
Dr. Praveen Tayal.

Above answer was peer-reviewed by
Follow-up: Developed swelling under shoulder blade, have spasms, loose motions. On multivitamin. Worry? Treatment? 34 hours later
Since being on this bland diet (potatoes, baked chicken, toast, cheerios, water), my bowel movement in the morning is a little more cohesive. Yet, I still wake up with a hunger feeling, almost acidic feeling in the pit of my stomach. I also get that feeling during the day. Will that heal on its own? I do not have any pain. I am adding bannanas and canteloupe back into my diet today, and I may add peanut butter again also, because I want to bring my weight back up. I feel good during the day, but the acid feeling is in the stomach and I eat hoping that the next morning the bowel movement will be regular. There is no blood in the stool, only a little slick, no pain, just a acidic feeling in the stomach. What should I take naturally?
Answered by Dr. Praveen Tayal 1 hour later
Thanks for writing again.
Your symptoms are likely to improve over next 3-4 days with the dietary modifications.
You can add chilled milk to your diet to prevent the mild acidic feeling. Eat plenty of fresh fruits and XXXXXXX leafy vegetables. Keep yourself well hydrated.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor